Subscribe

Subscribe to our Newsletter and get informed about new publication regulary and special discounts for subscribers!

BSMaSS > Volume 11 > Singular Value Decomposition
< Back to Volume

Singular Value Decomposition

Full Text PDF

Abstract:

We study the SVD of an arbitrary matrix Anxm, especially its subspaces of activation, which leads in natural manner to pseudoinverse of Moore-Bjenhammar-Penrose. Besides, we analyze the compatibility of linear systems and the uniqueness of the corresponding solution, and our approach gives the Lanczos classification for these systems.

Info:

Periodical:
The Bulletin of Society for Mathematical Services and Standards (Volume 11)
Pages:
13-20
DOI:
10.18052/www.scipress.com/BSMaSS.11.13
Citation:
J.H. Caltenco et al., "Singular Value Decomposition", The Bulletin of Society for Mathematical Services and Standards, Vol. 11, pp. 13-20, 2014
Online since:
Sep 2014
Export:
Distribution:
References:

C. Lanczos, Linear systems in self-adjoint form, Am. Math. Monthly 65, No. 9 (1958) 665-679.

É. Picard, Sur un theorem general relative aux integrals de premier espéce et sur quelques problémes de physique mathématique, Rend. Circ. Mat. Palermo 25 (1910) 79-97.

J. J. Sylvester, Sur la réduction biorthogonale d'une forme linéo-linéaire á sa forme cannonique, Compt. Rend. Acad. Sci. Paris 108 (1889) 651-653.

C. Lanczos, Extended boundary value problems, Proc. Int. Congr. Math. Edinburgh-1958, Cambridge University Press (1960) 154-181.

C. Lanczos, Boundary value problems and orthogonal expansions, SIAM J. Appl. Math. 14, No. 4 (1966) 831-863.

C. Lanczos, Linear differential operators, Dover, New York (1997).

F. Smithies, Linear differential operators, The Mathematical Gazette 47 (1963) 265-266.

E. Schmidt, Zur theorie der linearen und nichtlinearen integralgleichungen, Teil 1, Mathematische Annalen Bd. 63 (1907) 433-476 and 64 (1907) 161-174.

C. Jordan, Mémoire sur les forms bilinéaires, J. de Mathématiques Pures et Appliquées, Deuxieme Série 19 (1874) 35-54.

C. Jordan, Sur la réduction des formes bilinéaires, Compt. Rend. Acad. Sci. Paris 78 (1874) 614-617.

E. Beltrami, Sulle funzioni bilineari, Giornale di Mathematische 11 (1873) 98-106.

G. W. Stewart, On the early history of the SVD, SIAM Review 35 (1993) 551-566.

J. J. Sylvester, On the reduction of a bilinear quantic of the nth order to the form of a sum of n products, Messenger of Mathematics 19 (1889) 42-46.

L. Autonne, Sur les matrices hypohermitiennes et sur les matrices unitaries, Compt. Rend. Acad. Sci. Paris 156 (1913) 858-860.

E. T. Browne, The characteristic roots of a matrix, Bull. Amer. Math. Soc. 36, No. 10 (1930) 705-710.

C. Eckart, G. Young, A principal axis transformation for non-hermitian matrices, Bull. Amer. Math. Soc. 45, No. 2 (1939) 118-121.

H. Schwerdtfeger, Direct proof of Lanczos decomposition theorem, Am. Math. Monthly 67, No. 9 (1960) 855-860.

I. J. Good, Some applications of the singular decomposition of a matrix, Technometrics 11, No. 4 (1969) 823-831.

C. Long, Visualization of matrix singular value decomposition, Mathematics Magazine 56, No. 3 (1983) 161-167.

S. J. Blank, N. Krikorian, D. Spring, A geometrically inspired proof of the singular value decomposition, Am. Math. Monthly 96, No. 3 (1989) 238-239.

D. Kalman, A singularly valuable decomposition: The SVD of a matrix, The College Mathematics Journal 27 (1996) 2-23.

G. Golub, Aspects of scientific computing, Johann Bernoulli Lecture, Univ. of Groningen, 8th April (1996).

V. Gaftoi, J. López-Bonilla, G. Ovando, Singular value decomposition and Lanczos potential, in Current topics in quantum field theory research, Ed. O. Kovras, Nova Science Pub., New York (2007).

H. Yanai, K. Takeuchi, Y. Takane, Projection matrices, generalized inverse matrices, and singular value decomposition, Springer, New York (2011) Chap. 3.

I. Guerrero M., J. López-Bonilla, L. Rosales R., SVD applied to Dirac supermatrix, The SciTech, J. Sci. & Tech. (India), Special Issue, Aug. 2012, 111-114.

E. H. Moore, On the reciprocal of the general algebraic matrix, Bull. Am. Math. Soc. 26, No. 9 (1920)394-395.

A. Bjerhammar, Application of calculus of matrices to method of least squares, with special references to geodetic calculations, Trans. Roy. Inst. Tech. Stockholm No. 49 (1951) 1-86.

R. Penrose, A generalized inverse for matrices, Proc. Camb. Phil. Soc. 51 (1955) 406-413.

Show More Hide